Friday, August 07, 2009 mej, Community Member, asks

Q: I want to get off of methotrexate

I feel good until I take the methotraxate, Then I feel "out of body" and I have been getting deep red marks just under my skin. How easy is it to stop? 

Answer This
Answers (2)
Hope, Community Member
8/ 8/09 9:06am

I also did not like the side effects of meth told my dr I didn't want to take it and he said it was fine.  It all boils down "it's your body" . A dr. can't make you take something that you don't want to take especially if it make you feel like crap.  I didn't take anything but enbrel for 5 months thats as much as I could take.  I take arava now it does not have that feel like crap effect for me.  The bruising still happens and stays forever I don't care.  But I'm not lathargic all the time,no stomach problems and my hair stoped falling out.  Also most dr's respond well when you've done the research on the drugs you take and want to take your self so you know what your talking about.  Go to the find section at the top of this page and go to drug info, google the drug.  In the long run it is your body and your disease, stop the drug after you tell your dr that you just can't take it anymore and need other options now.

Reply
Drumcorpmom, Community Member
8/ 7/09 12:49pm

I, too, would like to not take the methotrexate. BUT, I have been admonished by my dr. that the remicade treatments won't do any good without the methotrexate.  I have found this to work:  I take 3 pills in the morning of the day I am supposed to take it, and then take the other 3 pills 24 hours later.  This seems to minimize the effect of the "out of body" feeling you are having.  For me it was extreme fatigue and I felt like I couldn't do anything.  I take my pills on Saturday so I can have the weekend to sleep if I have to.  The deep red marks are bruising.  I bruise very easily and have found that with these meds and the prednisone that I have to take, I don't heal well or as fast and I bruise quite easily and it takes a long time to go away.  I am now requesting that I be weaned off of the prednison as I have been on it for a year and want off.  But, I certainly wouldn't change your meds or the way you take them unless you clear it with your doctor first.  Hope this was helpful.Smile

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By mej, Community Member— Last Modified: 12/24/10, First Published: 08/07/09